Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I'm 27 and have had acne for 3 years now. Tried everything (usual story), was prescribed accutane 6 months ago and have just finished my course. It was the worst feeling of my whole life! Here's a list of my side effects;

less bad side effects-

burning eyes (felt like I had soap in them constantly)

lips cracked and peeled (especially in the corners, for about 7 weeks it was painful to open my mouth and they often bled)

dry cracked nose inside (which also often cracked and bled)

eczema on my shoulders and all over my hands (only had this for about 2 months of the 6 with an increased dose)

'sunburnt' looking face and flaky, extremely dry skin (loads of diprobase moisturiser was the only thing to keep this at bay)

often aching knees and sometimes aching back

​heart palpitations, low blood pressure and dizziness when standing up

also general dizziness

nausea all the time

hair on my face - all over my chin, upper lip and jaw line (it was blonde and fuzzy, guess I'm lucky I'm blonde :|)

stomach cramps along with BRIGHT green pee occasionally :|

worse side effects-

low moods and depression (became really bad with higher dose)

short temper (i've never been an angry person before)

suicidal thoughts and feeling 'spaced out' or disconnected from everything

crying lots and mood changes and generally feeling hopeless and down all the time

social anxiety (unsure if this was just because I didn't go out much when acne had been so bad)

feeling really, REALLY weak.. totally no energy at all :(

sleeping loads, needing so much sleep!

my background-

acne seems to be genetic for me as my bro, uncle, mum and most cousins have it.. brother has had severe cystic acne and tried accutane but had horrific allergic reactions to it. he has had bad acne for 10 years now. mums acne disappeared in her mid 30's!

i tried lots of diets and supplements before accutane, none worked. it became worse at a rapid rate and i feel my acne is actually hormonal, it always gets worse around that time and i have really messed up, irregular periods.

i was healthy before i began accutane. and all my blood tests came back okay through out my treatment although i'm still waiting for my last one which i'm nervous about. really feel like i've ruined my body :( it honestly feels like i'm dying, and i can't even say i've been through all this for clear skin.. i've literally messed my body up with this poison for nothing.

i know it works for a lot of people, but even if this had worked for me.. i'd never recommend it to anyone.. i researched it a lot and found out so much the doctors don't tell you! please, anyone considering taking it.. do your research! this 'medicine' is poison!

I'm left feeling very weak, ugly, depressed and feeling so alone. someone help me :(

So, that sums up my hideous accutane nightmare. and as you can see, I STILL HAVE ACNE! ..it was all for nothing :(

first two pics are before accutane... last one is after 6 months course.

post-398476-0-18888700-1400702172.png

post-398476-0-75979900-1400702180.png

post-398476-0-08030200-1400702275.jpg

post-398476-0-18888700-1400702172.png

post-398476-0-75979900-1400702180.png

post-398476-0-08030200-1400702275.jpg

Link to comment
Share on other sites

To be honest, your face looks WAY better and some of what is left looks like scars which Accutane will not get rid of. I'm actually surprised you aren't pleased with the results. One course may not take away all acne, but it certainly improves it substantially. I needed three courses of Accutane before I acheived perfect skin. The marks left from your old acne need to take time to fade as well. Yes, I had some minor side effects (dry skin, cracks in corners of mouth, etc) but I would take those any day over having acne over my entire face like I did before Accutane. You should see a psychiatrist for the depression, etc. you have if it is that substantial and hopefully your dermatologist suggested that option. The side effects to your skin will likely go away when the drug is out of your system. I seriously consider this to be a miracle drug and had the complete opposite experience that you did. Accutane truly changed my life and I would recommend it to anyone with moderate to severe acne.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×